Jump to content

Photo
Retinoids

Retin-A Making Pores Larger?

enlarged pores retin-a sad acne icepickscar help

8 replies to this topic

#1 jaileneh8sacne

jaileneh8sacne

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Joined: 20-April 14

Posted 01 June 2014 - 08:45 AM

so im 16 and i've been using tretinoin cream .025% at night and clindamycn in the morning for about three weeks now. I've noticed the pores on my nose and cheeks appear much larger and I have an ice pick scar just below my eye that was never noticeable till now. Could it be the Retin-A is doing this? I'll admit I'm using more than a pea size. Is enlarged pores and depressed scars that are more visible a side effect of using too much tretinoin?  eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif eusa_think.gif 


Edited by jaileneveras, 01 June 2014 - 08:47 AM.


#2 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,496
    Gallery Images: 10
    Blog Entries: 17
    Likes: 589
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 01 June 2014 - 10:05 AM

Eventually retin A should make your pores appear smaller.  Has it been helping your acne?


It's a rocky road but like everything else in life, there is always a beginning and an end.  Here's to finding my end.

 

God is good to me..........more than I deserve.

 

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


#3 paigems

paigems

    Veteran Member

  • Site Watch
  • Posts & Likes
    Posts: 1,038
    Likes: 126
About Me
  • Gender:Female
  • Joined: 24-October 08

Posted 01 June 2014 - 04:47 PM

Retin-A does this to my pores, unfortunately. If you just started it I'd stick it out for a bit, though, and see if it gets better. 



#4 KAmanda

KAmanda

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 154
    Likes: 39
About Me
  • Gender:Female
  • Joined: 07-September 13

Achievements

     

Posted 01 June 2014 - 08:31 PM

Retin A seemed to make my sons more susceptible to scarring, albeit very light scarring that did disappear eventually. It never really helped their acne much and just seemed to thin the skin and make it look red and not healthy. After several months of no improvement, they stopped it.

#5 jaileneh8sacne

jaileneh8sacne

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Joined: 20-April 14

Posted 05 June 2014 - 08:04 PM

Eventually retin A should make your pores appear smaller.  Has it been helping your acne?

my acne hasn't improved :/ 



#6 Tootie2014

Tootie2014

    Junior Member

  • Members
  • Posts & Likes
    Posts: 39
    Likes: 1
About Me
  • Joined: 06-June 14

Posted 06 June 2014 - 10:15 PM

So, from my understanding, just considering the collagen, the first few layers of the dermis become compacted at first, and nearing the 12 month mark on tretinoin, a large jump in thickening of the dermis occurs (hence so many women swearing by it for long term anti-aging benefits). And taking into account that it purges the heck out of your pores, I would say for the first 6 months, you could quite possibly see larger looking pores if your skin was pretty congested under those first few layers. I can attest to the thickening at the 12 month mark as many of my old scars took on a very soft look and ALL of my ice pick and boxcar scars became mild rolling scars and my forehead lines disappeared as well as crows feet. Which is why I like tretinoin, as when I was a teen they were heavy handed giving me epiduo and clinda gel which together burnt my face and I scarred due to that treatment.

For me, the peak benefits of being of clear of acne hit right around 4-6 months of being on it when I FIRST started. According to the studies, the standard is six months. This topical takes a lot of patience, but as a woman in my 30s, it has been worth the wait for the benefits.

#7 paigems

paigems

    Veteran Member

  • Site Watch
  • Posts & Likes
    Posts: 1,038
    Likes: 126
About Me
  • Gender:Female
  • Joined: 24-October 08

Posted 08 June 2014 - 11:06 PM

So, from my understanding, just considering the collagen, the first few layers of the dermis become compacted at first, and nearing the 12 month mark on tretinoin, a large jump in thickening of the dermis occurs (hence so many women swearing by it for long term anti-aging benefits). And taking into account that it purges the heck out of your pores, I would say for the first 6 months, you could quite possibly see larger looking pores if your skin was pretty congested under those first few layers. I can attest to the thickening at the 12 month mark as many of my old scars took on a very soft look and ALL of my ice pick and boxcar scars became mild rolling scars and my forehead lines disappeared as well as crows feet. Which is why I like tretinoin, as when I was a teen they were heavy handed giving me epiduo and clinda gel which together burnt my face and I scarred due to that treatment.

For me, the peak benefits of being of clear of acne hit right around 4-6 months of being on it when I FIRST started. According to the studies, the standard is six months. This topical takes a lot of patience, but as a woman in my 30s, it has been worth the wait for the benefits.

So did you have large pores and then they went away? Or did you never experience that?



#8 Tootie2014

Tootie2014

    Junior Member

  • Members
  • Posts & Likes
    Posts: 39
    Likes: 1
About Me
  • Joined: 06-June 14

Posted 09 June 2014 - 09:54 AM

Yes, my pores were larger (congested) for the first month or so.

#9 dpak

dpak

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 0
About Me
  • Gender:Male
  • Joined: 11-September 13

Posted 25 June 2014 - 01:10 AM

I used retin a last year in August.  Only used it a cpl times and stopped bcuz my skin became SUPER oily, blotchy uneven color, and larger pores all over my face.  It's coming up on a year and none of these problems have gone away.  I know for a fact that my pores are bigger bcuz I know have these weird lines that connect my pores when I smile all across my cheeks.  This sucks soooooo bad...


Edited by dpak, 26 June 2014 - 02:46 AM.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users